September  2021, 20(9): 3193-3213. doi: 10.3934/cpaa.2021102

A biharmonic transmission problem in Lp-spaces

Normandie Univ, UNIHAVRE, LMAH, FR-CNRS-3335, ISCN, 76600 Le Havre, France

* Corresponding author

Received  March 2021 Revised  May 2021 Published  September 2021 Early access  June 2021

Fund Project: This research is supported by CIFRE contract 2014/1307 with Qualiom Eco company and partially by the LMAH and the european funding ERDF through grant project Xterm

In this work we study, by a semigroup approach, a transmission problem based on biharmonic equations with boundary and transmission conditions, in two juxtaposed habitats. We give a result of existence and uniqueness of the classical solution in $ L^p $-spaces, for $ p \in (1,+\infty) $, using analytic semigroups and operators sum theory in Banach spaces. To this end, we invert explicitly the determinant operator of the transmission system in $ L^p $-spaces using the $ \mathcal{E}_{\infty} $-calculus and the Dore-Venni sums theory.

Citation: Alexandre Thorel. A biharmonic transmission problem in Lp-spaces. Communications on Pure & Applied Analysis, 2021, 20 (9) : 3193-3213. doi: 10.3934/cpaa.2021102
References:
[1]

B. Barraza MartínezR. DenkJ. Hernández MonzónF. Kammerlander and M. Nendel, Regularity and asymptotic behavior for a damped plate-membrane transmission problem, J. Math. Anal. Appl, 474 (2019), 1082-1103.  doi: 10.1016/j.jmaa.2019.02.005.  Google Scholar

[2]

J. Bourgain, Some remarks on Banach spaces in which martingale difference sequences are unconditional, Ark. Mat., 21 (1983), 163-168.  doi: 10.1007/BF02384306.  Google Scholar

[3]

D. L. Burkholder, A geometrical characterisation of Banach spaces in which martingale difference sequences are unconditional, Ann. Probab., 9 (1981), 997-1011.   Google Scholar

[4]

F. CakoniG. C. Hsiao and W. L. Wendland, On the boundary integral equation methodfor a mixed boundary value problem of the biharmonic equation, Complex Var., 50 (2005), 681-696.  doi: 10.1080/02781070500087394.  Google Scholar

[5]

D. S. Cohen and J. D. Murray, A generalized diffusion model for growth and dispersal in population, J. Math. Biol., 12 (1981), 237-249.  doi: 10.1007/BF00276132.  Google Scholar

[6]

M. Costabel, E. Stephan and W. L. Wengland, On boundary integral equations of the first kind for the bi-Laplacian in a polygonal plane domain, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 4e serie, 10 (1983), 197-241.  Google Scholar

[7]

G. Da Prato and P. Grisvard, Sommes d'opérateurs linéaires et équations différentielles opérationnelles, J. Math. pures et appl., 54 (1975), 305-387.   Google Scholar

[8]

G. Dore and A. Venni, On the closedness of the sum of two closed operators, Math. Z., 196 (1987), 189-201.  doi: 10.1007/BF01163654.  Google Scholar

[9]

A. FaviniR. LabbasK. LemrabetS. Maingot and H. Sidibé, Transmission Problem for an Abstract Fourth-order Differential Equation of Elliptic Type in UMD Spaces, Adv. Differ. Equ., 15 (2010), 43-72.   Google Scholar

[10]

A. FaviniR. LabbasA. Medeghri and A. Menad, Analytic semigroups generated by the dispersal process in two habitats incorporating individual behavior at the interface, J. Math. Anal. Appl., 471 (2019), 448-480.  doi: 10.1016/j.jmaa.2018.10.085.  Google Scholar

[11]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[12]

P. Grisvard, Spazi di tracce e applicazioni, Rendiconti di Mat., Serie VI, 5 (1972), 657-729.  Google Scholar

[13]

Z. GuoB. Lai and D. Ye, Revisiting the biharmonic equation modelling electrostatic actuation in lower dimensions, Proc. Amer. Math. Soc., 142 (2014), 2027-2034.  doi: 10.1090/S0002-9939-2014-11895-8.  Google Scholar

[14]

M. Haase, The Functional Calculus for Sectorial Operators, Birkhauser, 2006. doi: 10.1007/3-7643-7698-8.  Google Scholar

[15]

F. Hassine, Logarithmic stabilization of the Euler-Bernoulli transmission plate equation with locally distributed Kelvin-Voigt damping, J. Math. Anal. Appl., 455 (2017), 1765-1782.  doi: 10.1016/j.jmaa.2017.06.068.  Google Scholar

[16]

A. F. Hrustalev and B. I. Kogan, A boundary-value problem for the biharmonic equation in elasticity theory, (Russian) Izv. Vys$\check s$. U$\check cebn$. Zaved. Matematika, 4 (1958), 241-247.   Google Scholar

[17]

H. Komatsu, Fractional powers of operators, Pac. J. Math., 19 (1966), 285-346.   Google Scholar

[18]

M. Kotschote, Maximal $L^p$-regularity for a linear three-phase problem of para-bolic-elliptic type, J. Evol. Equ., 10 (2010), 293-318.  doi: 10.1007/s00028-009-0050-6.  Google Scholar

[19]

R. LabbasS. MaingotD. Manceau and A. Thorel, On the regularity of a generalized diffusion problem arising in population dynamics set in a cylindrical domain, J. Math. Anal. Appl., 450 (2017), 351-376.  doi: 10.1016/j.jmaa.2017.01.026.  Google Scholar

[20]

R. LabbasK. LemrabetS. Maingot and A. Thorel, Generalized linear models for population dynamics in two juxtaposed habitats, Discrete Contin. Dyn. Syst. - A, 39 (2019), 2933-2960.  doi: 10.3934/dcds.2019122.  Google Scholar

[21]

K. Limam, R. Labbas, K. Lemrabet, A. Medeghri and M. Meisner, On Some Transmission Problems Set in a Biological Cell, Analysis and Resolution, J. Differ. Equ., 259 (2015), 2695-2731. doi: 10.1016/j.jde.2015.04.002.  Google Scholar

[22]

F. Lin and Y. Yang, Nonlinear non-local elliptic equation modelling electrostatic actuation, Proceedings of the Royal Society of London A, 463 (2007), 1323-1337.  doi: 10.1098/rspa.2007.1816.  Google Scholar

[23]

J. L. Lions and J. Peetre, Sur une classe d'espaces d'interpolation, Publications mathé-matiques de l'I.H.É.S., 19 (1964), 5-68.   Google Scholar

[24]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhauser, Basel, Boston, Berlin, 1995.  Google Scholar

[25]

F. L. Ochoa, A generalized reaction-diffusion model for spatial structures formed by motile cells, BioSystems, 17 (1984), 35-50.   Google Scholar

[26]

K. M. Perfekt, The transmission problem on a three-dimensional wedge, Arch. Ration. Mech. Anal., 231 (2019), 1745-1780.  doi: 10.1007/s00205-018-1308-3.  Google Scholar

[27]

J. Prüss and H. Sohr, On operators with bounded imaginary powers in Banach spaces, Mathematische Zeitschrift, 203 (1990), 429-452.  doi: 10.1007/BF02570748.  Google Scholar

[28]

J. Prüss and H. Sohr, Imaginary powers of elliptic second order differential operators in $L^p$-spaces, Hiroshima Math. J., 23 (1993), 161-192.   Google Scholar

[29]

J. L. Rubio de Francia, Martingale and integral transforms of Banach space valued functions, Probability and Banach Spaces: Lecture Notes in Math., 1221 (1986), 195-222.  doi: 10.1007/BFb0099115.  Google Scholar

[30]

H. Saker and N. Bouselsal, On the bilaplacian problem with nonlinear boundary conditions, Indian J. Pure Appl. Math., 47 (2016), 425-435.  doi: 10.1007/s13226-016-0178-3.  Google Scholar

[31]

A. Thorel, Operational approach for biharmonic equations in $L^p$-spaces, J. Evol. Equ., 20 (2020), 631-657.  doi: 10.1007/s00028-019-00536-2.  Google Scholar

[32]

H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, North-Holland publishing company Amsterdam New York Oxford, 1978.  Google Scholar

[33]

J. WangJ. Lang and Y. Chen, Global dynamics of an age-structured HIV infection model incorporating latency and cell-to-cell transmission, Discrete Contin. Dyn. Syst. - B, 22 (2017), 3721-3747.  doi: 10.3934/dcdsb.2017186.  Google Scholar

[34]

C. F. Yanga and S. Buterin, Uniqueness of the interior transmission problem with partial information on the potential and eigenvalues, J. Differ. Equ., 260 (2016), 4871-4887. doi: 10.1016/j.jde.2015.11.031.  Google Scholar

show all references

References:
[1]

B. Barraza MartínezR. DenkJ. Hernández MonzónF. Kammerlander and M. Nendel, Regularity and asymptotic behavior for a damped plate-membrane transmission problem, J. Math. Anal. Appl, 474 (2019), 1082-1103.  doi: 10.1016/j.jmaa.2019.02.005.  Google Scholar

[2]

J. Bourgain, Some remarks on Banach spaces in which martingale difference sequences are unconditional, Ark. Mat., 21 (1983), 163-168.  doi: 10.1007/BF02384306.  Google Scholar

[3]

D. L. Burkholder, A geometrical characterisation of Banach spaces in which martingale difference sequences are unconditional, Ann. Probab., 9 (1981), 997-1011.   Google Scholar

[4]

F. CakoniG. C. Hsiao and W. L. Wendland, On the boundary integral equation methodfor a mixed boundary value problem of the biharmonic equation, Complex Var., 50 (2005), 681-696.  doi: 10.1080/02781070500087394.  Google Scholar

[5]

D. S. Cohen and J. D. Murray, A generalized diffusion model for growth and dispersal in population, J. Math. Biol., 12 (1981), 237-249.  doi: 10.1007/BF00276132.  Google Scholar

[6]

M. Costabel, E. Stephan and W. L. Wengland, On boundary integral equations of the first kind for the bi-Laplacian in a polygonal plane domain, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 4e serie, 10 (1983), 197-241.  Google Scholar

[7]

G. Da Prato and P. Grisvard, Sommes d'opérateurs linéaires et équations différentielles opérationnelles, J. Math. pures et appl., 54 (1975), 305-387.   Google Scholar

[8]

G. Dore and A. Venni, On the closedness of the sum of two closed operators, Math. Z., 196 (1987), 189-201.  doi: 10.1007/BF01163654.  Google Scholar

[9]

A. FaviniR. LabbasK. LemrabetS. Maingot and H. Sidibé, Transmission Problem for an Abstract Fourth-order Differential Equation of Elliptic Type in UMD Spaces, Adv. Differ. Equ., 15 (2010), 43-72.   Google Scholar

[10]

A. FaviniR. LabbasA. Medeghri and A. Menad, Analytic semigroups generated by the dispersal process in two habitats incorporating individual behavior at the interface, J. Math. Anal. Appl., 471 (2019), 448-480.  doi: 10.1016/j.jmaa.2018.10.085.  Google Scholar

[11]

D. Gilbarg and N. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001. doi: 10.1007/978-3-642-61798-0.  Google Scholar

[12]

P. Grisvard, Spazi di tracce e applicazioni, Rendiconti di Mat., Serie VI, 5 (1972), 657-729.  Google Scholar

[13]

Z. GuoB. Lai and D. Ye, Revisiting the biharmonic equation modelling electrostatic actuation in lower dimensions, Proc. Amer. Math. Soc., 142 (2014), 2027-2034.  doi: 10.1090/S0002-9939-2014-11895-8.  Google Scholar

[14]

M. Haase, The Functional Calculus for Sectorial Operators, Birkhauser, 2006. doi: 10.1007/3-7643-7698-8.  Google Scholar

[15]

F. Hassine, Logarithmic stabilization of the Euler-Bernoulli transmission plate equation with locally distributed Kelvin-Voigt damping, J. Math. Anal. Appl., 455 (2017), 1765-1782.  doi: 10.1016/j.jmaa.2017.06.068.  Google Scholar

[16]

A. F. Hrustalev and B. I. Kogan, A boundary-value problem for the biharmonic equation in elasticity theory, (Russian) Izv. Vys$\check s$. U$\check cebn$. Zaved. Matematika, 4 (1958), 241-247.   Google Scholar

[17]

H. Komatsu, Fractional powers of operators, Pac. J. Math., 19 (1966), 285-346.   Google Scholar

[18]

M. Kotschote, Maximal $L^p$-regularity for a linear three-phase problem of para-bolic-elliptic type, J. Evol. Equ., 10 (2010), 293-318.  doi: 10.1007/s00028-009-0050-6.  Google Scholar

[19]

R. LabbasS. MaingotD. Manceau and A. Thorel, On the regularity of a generalized diffusion problem arising in population dynamics set in a cylindrical domain, J. Math. Anal. Appl., 450 (2017), 351-376.  doi: 10.1016/j.jmaa.2017.01.026.  Google Scholar

[20]

R. LabbasK. LemrabetS. Maingot and A. Thorel, Generalized linear models for population dynamics in two juxtaposed habitats, Discrete Contin. Dyn. Syst. - A, 39 (2019), 2933-2960.  doi: 10.3934/dcds.2019122.  Google Scholar

[21]

K. Limam, R. Labbas, K. Lemrabet, A. Medeghri and M. Meisner, On Some Transmission Problems Set in a Biological Cell, Analysis and Resolution, J. Differ. Equ., 259 (2015), 2695-2731. doi: 10.1016/j.jde.2015.04.002.  Google Scholar

[22]

F. Lin and Y. Yang, Nonlinear non-local elliptic equation modelling electrostatic actuation, Proceedings of the Royal Society of London A, 463 (2007), 1323-1337.  doi: 10.1098/rspa.2007.1816.  Google Scholar

[23]

J. L. Lions and J. Peetre, Sur une classe d'espaces d'interpolation, Publications mathé-matiques de l'I.H.É.S., 19 (1964), 5-68.   Google Scholar

[24]

A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhauser, Basel, Boston, Berlin, 1995.  Google Scholar

[25]

F. L. Ochoa, A generalized reaction-diffusion model for spatial structures formed by motile cells, BioSystems, 17 (1984), 35-50.   Google Scholar

[26]

K. M. Perfekt, The transmission problem on a three-dimensional wedge, Arch. Ration. Mech. Anal., 231 (2019), 1745-1780.  doi: 10.1007/s00205-018-1308-3.  Google Scholar

[27]

J. Prüss and H. Sohr, On operators with bounded imaginary powers in Banach spaces, Mathematische Zeitschrift, 203 (1990), 429-452.  doi: 10.1007/BF02570748.  Google Scholar

[28]

J. Prüss and H. Sohr, Imaginary powers of elliptic second order differential operators in $L^p$-spaces, Hiroshima Math. J., 23 (1993), 161-192.   Google Scholar

[29]

J. L. Rubio de Francia, Martingale and integral transforms of Banach space valued functions, Probability and Banach Spaces: Lecture Notes in Math., 1221 (1986), 195-222.  doi: 10.1007/BFb0099115.  Google Scholar

[30]

H. Saker and N. Bouselsal, On the bilaplacian problem with nonlinear boundary conditions, Indian J. Pure Appl. Math., 47 (2016), 425-435.  doi: 10.1007/s13226-016-0178-3.  Google Scholar

[31]

A. Thorel, Operational approach for biharmonic equations in $L^p$-spaces, J. Evol. Equ., 20 (2020), 631-657.  doi: 10.1007/s00028-019-00536-2.  Google Scholar

[32]

H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, North-Holland publishing company Amsterdam New York Oxford, 1978.  Google Scholar

[33]

J. WangJ. Lang and Y. Chen, Global dynamics of an age-structured HIV infection model incorporating latency and cell-to-cell transmission, Discrete Contin. Dyn. Syst. - B, 22 (2017), 3721-3747.  doi: 10.3934/dcdsb.2017186.  Google Scholar

[34]

C. F. Yanga and S. Buterin, Uniqueness of the interior transmission problem with partial information on the potential and eigenvalues, J. Differ. Equ., 260 (2016), 4871-4887. doi: 10.1016/j.jde.2015.11.031.  Google Scholar

[1]

Jeremy LeCrone, Gieri Simonett. Continuous maximal regularity and analytic semigroups. Conference Publications, 2011, 2011 (Special) : 963-970. doi: 10.3934/proc.2011.2011.963

[2]

Pascal Auscher, Sylvie Monniaux, Pierre Portal. The maximal regularity operator on tent spaces. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2213-2219. doi: 10.3934/cpaa.2012.11.2213

[3]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Hiroki Tanabe, Atsushi Yagi. Necessary and sufficient conditions for maximal regularity in the study of elliptic differential equations in Hölder spaces. Discrete & Continuous Dynamical Systems, 2008, 22 (4) : 973-987. doi: 10.3934/dcds.2008.22.973

[4]

Tôn Việt Tạ. Non-autonomous stochastic evolution equations in Banach spaces of martingale type 2: Strict solutions and maximal regularity. Discrete & Continuous Dynamical Systems, 2017, 37 (8) : 4507-4542. doi: 10.3934/dcds.2017193

[5]

Peter Weidemaier. Maximal regularity for parabolic equations with inhomogeneous boundary conditions in Sobolev spaces with mixed $L_p$-norm. Electronic Research Announcements, 2002, 8: 47-51.

[6]

Angela A. Albanese, Elisabetta M. Mangino. Analytic semigroups and some degenerate evolution equations defined on domains with corners. Discrete & Continuous Dynamical Systems, 2015, 35 (2) : 595-615. doi: 10.3934/dcds.2015.35.595

[7]

Jeremy LeCrone, Gieri Simonett. On quasilinear parabolic equations and continuous maximal regularity. Evolution Equations & Control Theory, 2020, 9 (1) : 61-86. doi: 10.3934/eect.2020017

[8]

Fabrizio Colombo, Graziano Gentili, Irene Sabadini and Daniele C. Struppa. A functional calculus in a noncommutative setting. Electronic Research Announcements, 2007, 14: 60-68. doi: 10.3934/era.2007.14.60

[9]

J. P. Lessard, J. D. Mireles James. A functional analytic approach to validated numerics for eigenvalues of delay equations. Journal of Computational Dynamics, 2020, 7 (1) : 123-158. doi: 10.3934/jcd.2020005

[10]

Carlos Lizama, Marina Murillo-Arcila. Discrete maximal regularity for volterra equations and nonlocal time-stepping schemes. Discrete & Continuous Dynamical Systems, 2020, 40 (1) : 509-528. doi: 10.3934/dcds.2020020

[11]

Vladimir V. Kisil. Mobius transformations and monogenic functional calculus. Electronic Research Announcements, 1996, 2: 26-33.

[12]

Huilian Jia, Lihe Wang, Fengping Yao, Shulin Zhou. Regularity theory in Orlicz spaces for the poisson and heat equations. Communications on Pure & Applied Analysis, 2008, 7 (2) : 407-416. doi: 10.3934/cpaa.2008.7.407

[13]

Igor Kukavica. On regularity for the Navier-Stokes equations in Morrey spaces. Discrete & Continuous Dynamical Systems, 2010, 26 (4) : 1319-1328. doi: 10.3934/dcds.2010.26.1319

[14]

Daniel Faraco, Jan Kristensen. Compactness versus regularity in the calculus of variations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 473-485. doi: 10.3934/dcdsb.2012.17.473

[15]

Kai Liu. On regularity of stochastic convolutions of functional linear differential equations with memory. Discrete & Continuous Dynamical Systems - B, 2020, 25 (4) : 1279-1298. doi: 10.3934/dcdsb.2019220

[16]

Yuri Latushkin, Valerian Yurov. Stability estimates for semigroups on Banach spaces. Discrete & Continuous Dynamical Systems, 2013, 33 (11&12) : 5203-5216. doi: 10.3934/dcds.2013.33.5203

[17]

Hassan Emamirad, Arnaud Rougirel. A functional calculus approach for the rational approximation with nonuniform partitions. Discrete & Continuous Dynamical Systems, 2008, 22 (4) : 955-972. doi: 10.3934/dcds.2008.22.955

[18]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. A functional-analytic technique for the study of analytic solutions of PDEs. Conference Publications, 2015, 2015 (special) : 923-935. doi: 10.3934/proc.2015.0923

[19]

Venkatesan Govindaraj, Raju K. George. Controllability of fractional dynamical systems: A functional analytic approach. Mathematical Control & Related Fields, 2017, 7 (4) : 537-562. doi: 10.3934/mcrf.2017020

[20]

Guillaume Warnault. Regularity of the extremal solution for a biharmonic problem with general nonlinearity. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1709-1723. doi: 10.3934/cpaa.2009.8.1709

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (36)
  • HTML views (135)
  • Cited by (0)

Other articles
by authors

[Back to Top]